Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes muscle cramps in the left arm after a blood transfusion?

My husband had 5 blood transfusions. He was down to 5.6 hemoglobin??. He was released from the hospital yesterday. Now his left arm is experiencing major charlie horse type of pain and his lower arm and hand are swelling. Do we need to be concerned? In November he was hit by a truck (he was a pedestrian). Taken to Emergency room to x-ray for broken bones - none. Apparently, though, since he was on blood thinners, he did experience internal bleeding. A scope both down and up his body this Tuesday showed no sign of bleeding, ulcers or whatever.
Sat, 23 Jun 2018
Report Abuse
General Surgeon 's  Response
Hello and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

* As per my clinical experience, the condition of your husband is most likely to be blood transfusion induced thrombophlebitis of the upper extremity veins. I would suggest to immediately consult your GP and get treated accordingly, though primary relief with ice application can be obtained.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a blood transfusion on Thursday... since Friday night I’ve had cramping/numbness in my left leg. I’ve excercised if, took a bath, took...